Aug 19, 2007
which hiv/aids meds have more side affects in african americans
Response from Dr. Young
Thank you for your post.
In general, there are little racial differences in responses to treatment of side effects.
There are a couple of exceptions- AZT and FTC are both known to occasionally cause increased pigmentation of the skin- an effect which is pronounced in persons of African ethnnicity.
More relevant is the fact that other medical conditions, namely hypertension (high blood pressure), diabetes and kidney disease, are more common among African Americans. The choice of antiretroviral medications should reflect these underlying risks.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Shingles A Symptom Of HIV?
- Does Pain In Penis Mean I Have Hiv?
- Enlarged Lymph Nodes Could I Have Acute HIV Infection
- Is Itchy Scrotum An Acute Symptom Of HIV?
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.